Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Had Acute periods, tested for thyroid, prescribed Thyronorm. BP and Pulse rate low. Is it the right medication?

I am 48 yrs old,and for the first time got my periods after a gap of one week,I have never had any problems with my menstrual cycle doc told me to do some test which are as follows with the test result... Prolactin- result- observed value 19.0 CBC - result - all ok except MPV 11.6 u3, PDW - 19.8% Liver profile - all within range FSH - 2.75 mlU/ml Thyroid - free T4 serum - 13.4 pmol/L , free T3 serum - 4.2 pmol/L, sensitive TSH serum - 3.940microIU/ml. Dr checked my BP which is always slightly low, and my pulse which she said was 68 Now I was prescribed to take thyronorm 25mcg, which makes me loose weight which is ok but my face starts looking bad , and I feel low in energy. Is it right to take thyronorm.
Asked On : Tue, 12 Mar 2013
Answers:  1 Views:  33
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Dec 2012

Thanks for posting on HCM,

Thyronorm is commercial name for thyroxine sodium and usually given for underactive thyroid/hypothyroidism or when you have high TSH or low T4.
Thyronorm comes with the following side effects:

- Temporary thinning hair (temporary)
- An increased sensitivity to heat
- Feeling nervous, or having mood swings
- Tiredness
- Diarrhea or a dodgy stomach
- Shakes or tremors
- Seizures
- Headaches or migraines
- Trouble breathing or shortness of breath
- A tight or uncomfortable chest
- Abnormal heartbeat
- Swelling
- Allergic reaction (symptoms can include skin rashes, hives, trouble breathing, or itching).
You seem to be experiencing side effects of the medications, so please see your doctor as soon as you can or call.

Hope this helps
Answered: Tue, 6 Aug 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor